MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a wire included in the micropuncture transitionless stiffened cannula access set separated in the patient.The separated portion of the wire was not able to be retrieved.Additional information has been requested, but is not available at this time.
 
Event or Problem Description
Medwatch 3500a received 05oct2020.Per the medwatch report, the patient was undergoing a procedure for left femoral vein thrombosis.As the physician exchanged the 4 french introducer to a 5 french introducer sheath, the micropuncture wire sheared off.The physician attempted to remove the device fragment but was unable to do so.The risk of retrieving the wire outweighed the benefit; therefore, the small segment of wire was left in the subcutaneous tissue.The patient was made aware of the retained device.The original procedure, which involved ultrasound-guided access of bilateral popliteal veins, a bilateral lower extremity venogram, mechanical thrombectomy and intravascular ultrasound of the inferior vena cava, left common iliac vain, left external iliac vein, left common femoral vein, and left femoral vein; and angioplasty and stenting of the left common iliac vein, was completed.
 
Additional Manufacturer Narrative
B3: date of event: (b)(6) 2020 summary of event: as originally reported, during an unknown procedure, a wire included in the micropuncture transitionless stiffened cannula access set separated in the patient.The separated portion of the wire was not able to be retrieved.Medwatch 3500a received 05oct2020.Per the medwatch report, the patient was undergoing a procedure for left femoral vein thrombosis.As the physician exchanged the 4 french introducer to a 5 french introducer sheath, the micropuncture wire sheared off.The physician attempted to remove the device fragment but was unable to do so.The risk of retrieving the wire outweighed the benefit; therefore, the small segment of wire was left in the subcutaneous tissue.The patient was made aware of the retained device.The original procedure, which involved ultrasound-guided access of bilateral popliteal veins, a bilateral lower extremity venogram, mechanical thrombectomy and intravascular ultrasound of the inferior vena cava, left common iliac vain, left external iliac vein, left common femoral vein, and left femoral vein; and angioplasty and stenting of the left common iliac vein, was completed.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.Photos were not provided.A document-based investigation evaluation was performed.No related nonconformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of the complaint file provides evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu instructs the user to maintain the introducer position when inserting, manipulating or withdrawing a device through the introducer.The ifu also warns the user against insertion or withdrawal of the wire guide and/or introducer if resistance is felt.The ifu states ¿do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be established.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10574650
Report Number1820334-2020-01740
Device Sequence Number3134029
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)230305(10)13030861
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number13030861
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/15/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient Weight71